MAUDE Adverse Event Report: PENUMBRA, INC. APOLLO WAND, SHORT; GWG

PENUMBRA, INC. APOLLO WAND, SHORT; GWG
Catalog Number AP7
Medical Device Problem Codes Complete Blockage (1094); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/04/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the apollo wand (wand) was slightly bent.Conclusions: evaluation of the returned device could not confirm the reported leak.The wand was connected to a demonstration apollo system and functionally tested.No leaks were observed during the functional test.Further evaluation revealed that the wand tip was slightly bent.The root cause of this damage could not be determined.All wands are visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2016-01769.
 
Event or Problem Description
The patient was undergoing a microneurosurgery procedure treating an intracranial hemorrhage (ich) using apollo wands (wands).During the procedure, while using the wand, the physician noticed there was a leak at the hub of the wand and it became clogged and unusable.The wand was therefore removed and the procedure was continued using a new wand.The physician reported that although the new wand was leaking as well; it was successfully used to complete the procedure.There was no report of an adverse effect to the patient.

Brand Name
APOLLO WAND, SHORT
Common Device Name
GWG
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6143541
Report Number3005168196-2016-01768
Device Sequence Number19071335
Product Code GWG
UDI-Device Identifier00814548013596
UDI-Public00814548013596
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K152699
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/07/2017
Device Catalogue NumberAP7
Device Lot NumberF67770
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2016
Initial Report FDA Received Date12/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR